MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-38
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation and we have confirmed the reported incident.The balloon and a part of the distal lumen was observed to be missing from the catheter.We observed excessive necking at the end of the lumen.There was no blockage in the lumen since water exited properly from the end of the lumen after injecting liquid from the other end.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.As part of our manufacturing process, a 100% balloon and winding inspection are performed on each of the manufactured product.We have also performed pull test on a sample of units from this lot number during our in-process inspection.All of these units passed the test requirements when the balloons were pull tested to their validated force.No slippage of ligature was observed in any of these catheters.All of the balloons in these catheters deflated properly after the test.At this time, we could not conclusively determine the root cause of the issue.However, based on our device evaluation, it is possible that the operational context along with the excessive force used by the surgeon to remove the thrombus caused or contributed to this device failure.As is common with other catheterization procedures, complications including tip separation may occur during use of embolectomy catheters.Our ifu properly identifies the risks associated with the use of the single lumen catheter to its users.To minimize the risk of vessel damage, balloon rupture, or tip detachment, the maximum recommended inflation volume and pull force for the catheter should not be exceeded.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent, or calcified material (e.G.Chronic clot, atherosclerotic plaque).This catheter is not designed to withstand the additional pull force needed to remove these materials.On (b)(6) 2019, we were informed that the patient had been discharged from the hospital.After performing ct scan.Surgeon thinks the piece of the catheter remains within the muscle mass.
 
Event or Problem Description
During an emergency vascular procedure, while performing a left popliteal embolectomy, the tip of the embolectomy catheter and the balloon broke off the catheter and was retained in the patient's blood vessel.Multiple attempts were made by the surgeon to locate and retrieve the missing tip, but were unsuccessful.The catheter tip remained in situ.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8700809
Report Number1220948-2019-00068
Device Sequence Number16740838
Product Code DXE
UDI-Device Identifier00840663100477
UDI-Public00840663100477
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Catalogue Number1601-38
Device Lot NumberSLC4741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;